My wife's Dr. prescribed Levaquin for an infection even though he was aware of her allergy to Cipro.
After taking the first dose, She reported that she did not "feel right", that her "eyes felt as if they were jittering". Shortly after, I noticed that her hands were shaking. As time progressed, her head and legs were becoming shaky also. She had all of her wits about her, but physically, she was a mess.
She appeared to have severe Parkinson's disease or to be suffering the affects of a stroke. A trip to the emergency room confirmed an allergic reaction to Levaquin. The attending physician described it as a dystonic reaction. He administered a dose of Benedryl and observed her for an hour or so.
The reaction subsided and he released her. It was a couple of days before she was completely over it.
Fortunately, she suffered no apparent permanent effects that we can tell.
Last Updated 6/14/04